MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Codes Stretched (1601); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Date of event: the date of the event is not known.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The implantation month, day, and year is not available as the date of the event is not known.The name, phone and email address of the initial reporter are not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the event was reported via the aaa study, a 68-year-old male patient with a past medical history of hypertension and active smoking underwent endovascular coil embolization of a 52.4mm abdominal aortic aneurysm (aaa).During the procedure, the unraveled coil was left behind from the lumbar artery to the iliolumbar and internal iliac arteries, and a bare stent was placed over the common iliac artery to the external iliac artery to prevent coil migration.The patient has been asymptomatic since then.Two 3mm x 8cm galaxy g3 coils (gly120308 / lot# unknown) were reported.The study procedure was reintervention of aaa.The aneurysm location was extension into both common iliac arteries.The etiology of the aaa was atherosclerosis.A total of 14 cerenovus coils were implanted at the lumbar artery.There was no report of patient injury.The coils remain implanted in the patient and are thus not available for evaluation.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.No determination of causes and possible contributing factors could be made.As a result, we are closing this investigation.Unraveling/stretching of the coil is considered an mdr reportable malfunction as this device malfunction could cause premature detachment, separation, protrusion or herniation into parent vessel, which could result in non-target site embolization, ischemia or infarct.Coil protrusion into parent vessel is also considered an mdr reportable malfunction as this could result in non-target site embolization, ischemia/infarct, or may require additional intervention.In this case, it appears that the coil (s) became unraveled at an unknown time during the procedure which led to coil protrusion into the parent vessel and ultimately necessitated surgical intervention (i.E., stent placement) to preclude non-target site embolization and ischemia/infarct.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00228 and 3008114965-2022-00229.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the aaa study, a 68-year-old male patient with a past medical history of hypertension and active smoking underwent endovascular coil embolization of a 52.4mm abdominal aortic aneurysm (aaa).During the procedure, the unraveled coil was left behind from the lumbar artery to the iliolumbar and internal iliac arteries, and a bare stent was placed over the common iliac artery to the external iliac artery to prevent coil migration.The patient has been asymptomatic since then.Two 3mm x 8cm galaxy g3 coils (gly120308 / lot# unknown) were reported.The study procedure was reintervention of aaa.The aneurysm location was extension into both common iliac arteries.The etiology of the aaa was atherosclerosis.A total of 14 cerenovus coils were implanted at the lumbar artery.There was no report of patient injury.The coils remain implanted in the patient and are thus not available for evaluation.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14018100
Report Number3008114965-2022-00229
Device Sequence Number14604799
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 3MM X 8CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale